MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X40; ORTHOSIS,PEDICLE SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X40; ORTHOSIS,PEDICLE SPINAL FIXATION
Model Number 186727640
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.(b)(4).The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on (b)(6) 2020 that the patient underwent for revision surgery of second stage posterior fixation on a previously fixed l4/s1 anterior/lateral fixation where the l5 was slipping.During the surgery, surgeon was attempting to fuse, l4-s2ai posteriorly to reduce /fixate slip and decompress via mis approach and cement augmentation.However once reduction forces were put on the towers, the towers lost grip on the top notch of the viper 2 cfx screws causing them to disengage.This happened on multiple occasions (at least 4 different screw extension towers failed during primary attempts but at least 4 more failed in subsequent attempts.The rod was just sitting too far off the head of the screw to be able to get the reduction instruments to engage there threads and i don¿t think that the surgeon wanted to remove the rod completely to recontour the rod so that it would.Surgery was successfully completed with 90 minutes delay.The patient was recovering fine as per normal recovery timelines with no adverse effect noted due to extended op time, medication, anesthesia, or wound size (other than cosmetic).Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown ); unknown rods (part# unknown, lot# unknown, quantity unknown ).This complaint involves twelve (12) devices.This report is for (1) mis ti cfx fen poly 6x40.This report is 9 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G3: the incorrect g3 date was inadvertently utilized in initial medwatch.The correct date is (b)(6) 2020.
 
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2020 during a second stage posterior fixation on a previously fixed l4/5/s1 anterior/lateral fixation where the patients l5 was slipping, the surgeon was fusing the l4-s2ai posteriorly to reduce/fixate slip and decompress via a minimally invasive surgery (mis) approach with cement augmentation.The approach was to use viper 2 cfx screws l4-s1 and then viper sai screws into sacral iliac percutaneously with the aim to further enhance the fixation with cement augmentation l4-s1.The pedicles were successfully targeted using brainlab navigation and augmented screws using confidence cement under flouroscopy.The rod was inserted via the viper 2 extensions successfully.During the reduction of the rod into the heads of the screws using the viper 3d reduction instruments, the towers lost grip on the top notch of the viper 2 cfx screws causing them to disengage once reduction forces were put on the towers.This happened on multiple occasions, at least four (4) different screw extension towers failed during primary attempts and at least four (4) more failed in subsequent attempts.The disengagement happened on both sides (left and right of patient construct) and in both cases it happened on at least two screws.On the right side the towers disengaged from the l3 screw (viper2 6mm/40mm) and the l5 screw (viper2 6mm/50mm).On the left side the tower came away from the sai screw (viper sai 8mm/90mm) and from the l4 (viper2 6mm/45mm).The rod was unable to engage with the l4 screw on the left side and eventually this was explanted towards the end of the procedure and this level was skipped on the left side.Surgeon was forced to convert to mini open incision which increased incision exposure, increased blood loss and caused lengthy delays in the case length (increase of at least ninety (90) minutes).The procedure was completed successfully using a combination of additional instruments including resorting to using a competitive product.The patient is recovering fine.Concomitant devices reported: viper2 screw extension, closed (part # 286725200, lot # 0808mi, quantity 1), viper2 screw extension, closed (part # 286725200, lot # 0809mi, quantity 1), viper2 screw extension, closed (part # 286725200, lot # 0810mi, quantity 1), viper2 screw extension, closed (part # 286725200, lot # 1109mi, quantity 1), viper2 screw extension, closed (part # 286725200, lot # 1208mi, quantity 1), viper2 screw extension, closed (part # 286725200, lot # 1209mi, quantity 1), viper2 screw extension, closed (part # 286725200, lot # mi19173, quantity 1), viper2 screw extension, closed (part # 286725200, lot # mi25950, quantity 1), mis ti cfx fen poly 6x50 (part # 186727650, lot # unknown, quantity 1), unknown rods (part # unknown, lot # unknown, quantity unknown), viper ti sai poly 8x90mm (part # 179704890, lot # unknown, quantity 1), mis ti cfx fen poly 6x45 (part # 186727645, lot # unknown, quantity 1).

Brand Name
MIS TI CFX FEN POLY 6X40
Common Device Name
ORTHOSIS,PEDICLE SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11029561
Report Number1526439-2020-02426
Device Sequence Number16310743
Product Code MNI
UDI-Device Identifier10705034282558
UDI-Public10705034282558
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727640
Device Catalogue Number186727640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 11/22/2020
Supplement Date Received by Manufacturer01/13/2021
02/17/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/02/2021
02/18/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 6X50; UNKNOWN RODS; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; MIS TI CFX FEN POLY 6X50; UNKNOWN RODS; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR